Alert archive / Indiana / Gale Watches in 2012

Gale Watch 1, NWS Northern Indiana

January 11, 2012

NWS Northern Indiana issued this gale watch at Jan 11, 2012, 4:42 PM EST. It took effect at Jan 12, 2012, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 11, 2012, 4:42 PM EST (21:42 UTC)
In effect from
Jan 12, 2012, 4:00 PM EST
Expired
Jan 12, 2012, 4:34 AM EST
In force
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

922 
WHUS73 KIWX 112142
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 PM EST WED JAN 11 2012

LMZ043-046-120545-
/O.NEW.KIWX.GL.A.0001.120112T2100Z-120113T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 PM EST WED JAN 11 2012

...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON. 


* WINDS: 25 TO 35 KNOTS WITH GUSTS TO 40 KNOTS POSSIBLE...LATE
  THURSDAY NIGHT THROUGH FRIDAY.

* WAVES: BUILDING THURSDAY AFTERNOON THROUGH FRIDAY UP TO 14
  FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
969 
WHUS73 KIWX 120344
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EST WED JAN 11 2012

LMZ043-046-121145-
/O.CON.KIWX.GL.A.0001.120112T2100Z-120113T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1044 PM EST WED JAN 11 2012

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY AFTERNOON.

* WINDS: NORTHWEST 10 TO 20 INCREASING TO 15 TO 25 KNOTS LATE
  THURSDAY AFTERNOON WITH GUSTS TO 35 KNOT GALES LATE THURSDAY
  AFTERNOON. NORTHWEST 20 TO 30 KNOTS THURSDAY NIGHT THROUGH
  FRIDAY AFTERNOON WITH GUSTS TO 35 TO 40 KNOT GALES.

* WAVES: BUILDING THURSDAY AFTERNOON THROUGH FRIDAY UP TO 14 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
445 
WHUS73 KIWX 120934
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EST THU JAN 12 2012

LMZ043-046-121745-
/O.UPG.KIWX.GL.A.0001.120112T2100Z-120113T2100Z/
/O.NEW.KIWX.GL.W.0003.120112T2100Z-120114T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EST THU JAN 12 2012

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 PM EST FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: NORTHWEST 10 TO 20 INCREASING TO 15 TO 25 KNOTS LATE 
  THURSDAY AFTERNOON WITH GUSTS TO 35 KNOT GALES LATE THURSDAY 
  AFTERNOON. NORTHWEST 20 TO 30 KNOTS THURSDAY NIGHT THROUGH 
  FRIDAY AFTERNOON WITH GUSTS TO 35 TO 40 KNOT GALES. 

* WAVES: BUILDING THURSDAY AFTERNOON THROUGH FRIDAY UP TO 14 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Jan 11, 4:11 PM EST, 31 minutes earlier.

Area forecast discussion, Jan 11, 4:11 PM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EST WED JAN 11 2012

.SHORT TERM...

TONIGHT THROUGH THURSDAY NIGHT

LEAD EJECTING SW CONUS TROUGH CONTINUES TO ADVECT NE ACROSS THE
EASTERN OH VALLEY SUPPORTING WEAK THETA-E ADV AND LIGHT RAIN OVER
SOUTHERN PORTIONS OF THE FA. CLOUDS AND RAIN HAVE HELD TEMPS DOWN IN
THE SE...WITH NW AREAS SEEING DIM SUN SUPPORTING TEMPS IN
THE LOWER 50S. RAIN IS EXPECTED TO SLOWLY SPREAD NE ACROSS THE
EASTERN FA THROUGH TONIGHT...WITH ONLY LIGHT AMOUNTS EXPECTED.
ATTENTION TURNS TOWARD THE POTENT DIGGING LONG WAVE TROUGH OVER THE
NORTHERN PLAINS...WHICH IS SUPPORTING ONGOING SFC PRESSURE FALLS AND
CYCLOGENESIS OVER THE WESTERN GREAT LAKES. PARTIAL PHASING WILL
OCCUR WITH THE AFOREMENTIONED SYSTEM...ALLOWING A FURTHER SOUTH DIG
AND A RESULTANT DEVELOPING STRONG UPPER LEVEL JET. THE ROUNDING
UPPER JET...POTENT CAA...AND ENSUING LEFT EXIT REGION ENHANCED LIFT
WILL SUPPORT RAPID CYCLOGENESIS PER THE SFC PRESSURE FIELD OVER THE
GREAT LAKES. VERY STRONG LL CONVERGENT FIELDS WILL SUPPORT A WELL
WRAPPED UP SYSTEM. THE NEARLY STATIONARY POSITION OF THE SFC LOW
OVER SOUTHERN MI WILL SUPPORT A SLOWER ARRIVAL OF THE COLDER AIR AS
LL WINDS IN THE H9-H7 LAYER REMAIN N/NE UNTIL LATE IN THE THURSDAY
DAY PERIOD...SUPPORTING A SLOWER BIASED CHANGE OVER OF RAIN/RAIN MIX
TO ALL SNOW. IN ADDITION...SIG PRESSURE FALLS CENTERED OVER THE
NORTHERN FA WILL DELAY THE ONSET OF STRONGER WINDS...UNTIL THE LL
SFC CYCLONE CENTER BEINGS TO ADVECT NE OUT OF THE AREA THUR EVENING.
DELAY IN THE CHANGE OVER TO SNOW/DELAY OF THE ADVECTION OF COLD AIR
INTO THE REGION/AND THE DELAY IN STRONGER WINDS SUPPORT A LATER
ARRIVAL OF SYSTEM GENERATED IMPACTS TO THE AREA. ALTHOUGH SOME SNOW
ACCUMS ARE POSSIBLE IN THE LATE AFTERNOON PERIOD FAR WEST THUR. THE
SYSTEM ASSOCIATED DEFORMATION ZONE INDICATED IN ISENTROPIC CHARTS
DOES INTENSIFY AS THE SYSTEM PIVOTS EAST THUR EVENING...IN THE
PRESENCE OF INCREASED LARGE SCALE ASCENT WITH ENOUGH LL THERMAL
COOLING TO SUPPORT LAKE ENHANCEMENT GIVEN LONGER TRAJECTORY FETCH.
HENCE...HIGHEST SYSTEM GENERATED SNOW ACCUMS WILL OCCUR THURSDAY
NIGHT...HEAVIEST NW. ADV TO LOW END WARNING SNOWS ARE CERTAINLY
POSSIBLE THUR NIGHT NW. MODELS HAVE CONTINUED TO TREND WARMER AND
SLOWER WITH EACH RUN...BUT SEEMED TO HAVE STABILIZED.
HENCE...EXPECTING ALL SNOW BY THUR EVENING. STILL SOME UNCERTAINTY
PER THE AMOUNT OF LAKE MI MODIFICATION TO PRECIP. THIS COMBINED
WITH THERMAL FIELD UNCERTAINTY SUPPORTS RIDING THE WATCH FOR
ANOTHER ROUND. WILL HIGHLIGHT AREAS OUTSIDE THE WATCH WITH AN
SPS...WITH AN ADV LIKELY FOR MANY OF THESE AREAS. WINDS WILL
INCREASE THROUGH THUR NIGHT...SW AREAS TO NE AS CAA INTENSIFIES
WITH THE ISALLOBARIC WIND NEARLY PARALLEL TO THE LL GEOSTROPHIC
WIND. EXPECT INCREASING AREAS OF BLOWING SNOW...WITH HAZARDOUS
DRIVING CONDITIONS AT MANY AREAS.

&&

.LONG TERM...

ONGOING LAKE EFFECT EVENT MAIN FOCUS TO BEGIN LONG TERM PERIOD.
SHOULD BE TRANSITIONING TO PURE LAKE EFFECT ON FRIDAY AS SYNOPTIC
SYSTEM MOVES AWAY. PREVIOUS GRIDS HAD SITUATION WELL IN HAND AND
ONLY MINOR TWEAKS MADE...MAINLY TO INCREASE POPS FURTHER FAR
NORTHWEST TO NEAR 100 PERCENT. ALSO NUDGED AMOUNTS UPWARD SLIGHTLY
LATE FRIDAY AFTERNOON AND FRIDAY EVENING. NAM12 SHOWING CONVERGENT
PLUME DEVELOPING WITH WESTERLY LOW LEVEL FLOW SOUTH OF LAKE AND A
NORTHWEST PLUME COMING ONSHORE FROM NEAR KGRB. SFC-850MB DELTA T
VALUES NEAR 20 AT THIS TIME BUT SFC-700MB DELTA T VALUES NOT MUCH
HIGHER WHICH IS A BIT OF CONCERN FOR DEEPER INSTABILITY. EXPECT GOOD
DENDRITIC SNOW GROWTH DURING THIS TIME. CURRENT AMOUNTS IN THIS TIME
RANGE STILL IN CONSERVATIVE RANGE WITH CONFIDENCE IN DETAILS STILL
LOW PER THIS SOLUTION.

FLOW LOOKS TO QUICKLY BACK SATURDAY MORNING AS NEXT FAST MOVING
CLIPPER SYSTEM APPROACHES. NAM AND GFS MOST AGGRESSIVE BRINGING
LIGHT SNOW TO THE AREA SATURDAY AFTERNOON AND EVENING. ECMWF REMAINS
WEAKER AND DRIER. KEPT POPS IN LOW CHANCE CATEGORY FOR NOW.

BRIEF WARMUP STILL EXPECTED MONDAY AND TUESDAY AHEAD OF NEXT ARCTIC
WAVE. THIS WILL BE TEMPERED SOMEWHAT AT SURFACE DEPENDING ON AMOUNT
OF SNOW COVER FROM THIS WEEKS SYSTEM. CONTINUED WITH TEMPS INTO
LOWER AND MID 30S WITH ALL BLEND INTI. CONCERN ALSO CONTINUES FOR
BRIEF PERIOD OF FREEZING PCPN WITH SYSTEM MONDAY INTO MONDAY NIGHT
DEPENDING ON TIMING AND STRENGTH OF WARM AIR ADVECTION AND LOW LEVEL
COLD WEDGE. WITH HIGHS MONDAY CURRENTLY EXPECTED ABOVE FREEZING WENT
WITH JUST RAIN INITIALLY BUT COULD SEE MIXED PCPN THAT EVENING. MUCH
UNCERTAINTY AT THIS TIME SO KEPT FCST SIMPLE.

COLD AIR RETURNS TUESDAY INTO WEDNESDAY NEXT WEEK WITH SNOW SHOWERS
AND LAKE EFFECT POSSIBLE ONCE AGAIN.

&&

.AVIATION.../18Z TAFS/
A DEVELOPING STRONG LOW PRESSURE SYSTEM WILL SUPPORT DETERIORATING
FLIGHT CONDITIONS THROUGH THE PERIOD. EASTERN AREAS ARE EXPECTED
TO DETERIORATE FIRST GIVEN A LEAD IMPULSE SUPPORTING MOISTURE
INCREASES WITH BL COOLING THERE. OTHERWISE...A STRONG COLD FRONT
WILL PUSH THROUGH THE REGION THUR...WITH FALLING CIGS/REDUCING
VIS/AND RAIN EVENTUALLY CHANGING TO SNOW. WINDS WILL BACK N-W-SW
THROUGH THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     EVENING FOR INZ003>006-008-012-014-016.

MI...WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     EVENING FOR MIZ077>080.

OH...NONE.
LM...GALE WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR
     LMZ043-046.

&&

SHORT TERM...JC
LONG TERM...LASHLEY
AVIATION...JC
Hazardous weather outlook, Jan 11, 4:13 AM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 AM EST WED JAN 11 2012

INZ003>006-008-012-014-016-MIZ077>080-120915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-MARSHALL-
KOSCIUSKO-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...WARSAW...
WINONA LAKE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER
413 AM EST WED JAN 11 2012 /313 AM CST WED JAN 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

...WINTER STORM WATCH THURSDAY AFTERNOON INTO FRIDAY EVENING...

LOW PRESSURE WILL MOVE ACROSS THE REGION THURSDAY INTO
FRIDAY...USHERING IN BLUSTERY CONDITIONS WITH MODERATE TO HEAVY
SNOW ACCUMULATIONS POSSIBLE. FOR THE LATEST DETAILS ON THIS
EVOLVING WINTER SYSTEM...MONITOR THE LATEST WINTER WEATHER
PRODUCTS FROM THE NATIONAL WEATHER OFFICE IN NORTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SNOW REPORTS WILL BE APPRECIATED THURSDAY INTO FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ007-009-013-015-017-018-020-022>027-032>034-MIZ081-OHZ001-002-004-
005-015-016-024-025-120915-
STEUBEN-DE KALB-PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-HILLSDALE-
WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...ANGOLA...AUBURN...GARRETT...WINAMAC...
FRANCESVILLE...ROCHESTER...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...
BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
413 AM EST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STORM SYSTEM DROPPING OUT OF CANADA WILL USHER MUCH COLDER AIR
AS WELL AS WINDY CONDITIONS FROM WINAMAC TO COLUMBIA CITY TO
HILLSDALE MICHIGAN. ACCUMULATING SNOW IS ANTICIPATED...BUT EXACT
AMOUNTS REMAIN UNCERTAIN GIVEN POSSIBLE TRACK VARIATIONS.

.SPOTTER INFORMATION STATEMENT...

SNOW REPORTS WILL BE APPRECIATED THURSDAY INTO FRIDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
413 AM EST WED JAN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO DEVELOP LATE
WEDNESDAY NIGHT AND CONTINUE INTO NEXT WEEKEND. NORTHWEST
GALES...SNOW SQUALLS AND SOME FREEZING SPRAY ARE POSSIBLE
THURSDAY INTO FRIDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jan 11, 3:44 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EST WED JAN 11 2012

INZ007-009-013-015-017-018-020-022>025-MIZ081-OHZ001-002-004-005-
015-121000-
STEUBEN-DE KALB-PULASKI-FULTON IN-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...AUBURN...GARRETT...
WINAMAC...FRANCESVILLE...MEDARYVILLE...ROCHESTER...AKRON...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...HILLSDALE...
LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE
344 PM EST WED JAN 11 2012

...ACCUMULATING SNOW ALONG WITH WINDY CONDITIONS POSSIBLE THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON...

RAIN WILL CHANGE TO SNOW THURSDAY AFTERNOON AND EARLY EVENING AS
ARCTIC AIR MOVES INTO THE REGION. ACCUMULATING SNOW IS EXPECTED
THURSDAY NIGHT INTO FRIDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS
ARE POSSIBLE OVER MUCH OF NORTHERN INDIANA INTO NORTHWESTERN OHIO.

GENERAL SNOW AMOUNTS OF 2 TO 5 INCHES WILL BE POSSIBLE. IN
ADDITION...STRONG GUSTY WESTERLY WINDS WILL CREATE BLOWING AND
DRIFTING SNOW. TRAVEL MAY BECOME DIFFICULT ALONG SECTIONS OF
HIGHWAYS 6...13...15...20...30...AND 31 AS WELL AS INTERSTATE 69
AND 75.

THERE IS STILL SOME UNCERTAINTY RELATED TO THE TRACK AND INTENSITY
OF THIS SYSTEM...WHICH WILL IMPACT EXACT SNOWFALL AMOUNTS. LISTEN
TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON
THIS SITUATION.

INZ026-027-032>034-OHZ016-024-025-121000-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE...
MARION...GAS CITY...UPLAND...HARTFORD CITY...MONTPELIER...
PORTLAND...DUNKIRK...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...
VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
344 PM EST WED JAN 11 2012

...ACCUMULATING SNOW ALONG WITH WINDY CONDITIONS POSSIBLE THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON...

RAIN WILL CHANGE TO SNOW THURSDAY AFTERNOON AND EARLY EVENING AS
ARCTIC AIR MOVES INTO THE REGION. ACCUMULATING SNOW IS EXPECTED
THURSDAY NIGHT INTO FRIDAY. LIGHT TO MODERATE SNOW ACCUMULATIONS
ARE POSSIBLE OVER MUCH OF NORTHERN INDIANA INTO NORTHWESTERN OHIO.

GENERAL SNOW AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE. IN
ADDITION...STRONG GUSTY WESTERLY WINDS WILL CREATE BLOWING AND
DRIFTING SNOW.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS SITUATION.

Nearby

Gale Watches in Indiana, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.